Sign inSubmit
ArticleMetrics
Research Article · Free to read · Published 30 September 2005

β-Spline Estimation in a Semiparametric Regression Model with Nonlinear Time Series Errors

Jinhong You, Gemai Chen & Xian Zhou

American Journal of Applied Sciences, Volume 2, Issue 9, pp. 1343–1349 · doi.org/10.3844/ajassp.2005.1343.1349

6,734 accesses4,327 downloads1 citations (Crossref)Metrics
Cite Check for updates

Abstract

We study the estimation problems for a partly linear regression model with a nonlinear time series error structure. The model consists of a parametric linear component for the regression coefficients and a nonparametric nonlinear component. The random errors are unobservable and modeled by a first-order Markov bilinear process. Based on a B-spline series approximation of the nonlinear component function, we propose a semiparametric ordinary least squares estimator and a semiparametric generalized least squares estimator of the regression coefficients, a least squares estimator of the autoregression parameter for the errors, and a B-spline series estimator of the nonparametric component function. The asymptotic properties of these estimators are investigated and their asymptotic distributions are derived. We also provide a consistent estimator for the asymptotic covariance matrix of the semiparametric generalized least squares estimator of the regression coefficients. Our results can be used to make asymptotically efficient statistical inferences. In addition, a small simulation is conducted to evaluate the performance of the proposed estimators, which shows that the semiparametric generalized least squares estimator of the regression coefficients is more efficient than the semiparametric ordinary least squares estimator.

Licence and reuse

Free to read. This article carries the publisher’s copyright, as printed on it: © 2005 Science Publications. It is free to read; ask us before reusing it.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

You, J., Chen, G. & Zhou, X. (2005). β-Spline Estimation in a Semiparametric Regression Model with Nonlinear Time Series Errors. American Journal of Applied Sciences, 2(9), 1343–1349. https://doi.org/10.3844/ajassp.2005.1343.1349

Licence
© Science Publications
Issue
Volume 2, Issue 9
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
β-Spline Estimation in a Semiparametric Regression Model with Nonlinear Time Series ErrorsAmerican Journal of Applied Sciences · Volume 2, Issue 9 · pp. 1343–1349 · © Science PublicationsDownload